TheLupusSite.com banner

1 - 7 of 7 Posts

·
Registered
Joined
·
432 Posts
Discussion Starter #1
Hey as some of you may know ive been having issues with crazy fast heart rate...anyway whilst i am waiting for echo and cardio appointment i have been put on these by my gp. Anyone been on this? Any side effects? How do they work ect? Also if im taking these then surely the cardiologist wont be able to pick up the dodgy heart as it will be corrected? thanks for your knowledge in advance!! love to you all xxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx
 

·
Moderator
Joined
·
4,430 Posts
Hi Mooks, the one side effect that I know about that is common with Atenolol is disturbed sleep! It doesn't affect everybody but certainly is quite a common one with this particular drug...so if that is the case get back to your GP there are loads of different beta blockers on the market... all thebest,
Claire X
 

·
Registered
Joined
·
6,152 Posts
Hi Michelle

I take a beta blocker called Cardicor. I didnt notice any side effects when I started it but then again I also started on another medication at the same time and sometimes its hard to tell what are side effects and what are my health problems :rolleyes: Just have a good look at the side effects on the medication list and be alert to any of them.

Yes you're right in that if they are doing their job then the cardiologist might not get to see how fast you heart is beating without them. However its better to slow down the heart rather than take the risk of waiting for a Cardoiologist to see it for themselves. Im sure your specialist will have been informed of how fast your heart rate is without them so I wouldnt worry too much. In all likelihood you would have been started on a beta blocker in any event by the Specialist.

Take good care
Joan:rose:
 

·
Registered
Joined
·
15,684 Posts
Hi Michelle,

Atenenlol is one of those drugs known to cause a drug induced lupus. I'd just ring your Rheumy and get his take on it. I don't know if it's true for all of the high blood pressure meds or whether we have any choice because lets face it if you need it you have to have it, without it the consequenses might be disastrous.

I hope your cardiology appt comes around fast.

Here's a bit more info on Atenenlol:

http://emedicine.medscape.com/article/1065086-overview

love
Lily
 

·
Registered
Joined
·
20 Posts
Thanks

Oh my I have taken this medication for 25 years. Maybe if I do have lupus it is from the beta blocker Atenenlol and I can get out of this pain I will make sure I ask the rhem. I see on the 30TH of this month at UVA Thanks so much for someone asking about this.
 

·
Moderator
Joined
·
11,405 Posts
Hi Mooks,

I have been taking the beta blocker coreg. The purpose is to slow down the pumping of the heart, so it doesn't have to work so hard.

Your records will show how fast your heart was going and the cardio will see that.

Take care, I wish you well.
Love,
Lyn
 

·
Registered
Joined
·
20 Posts
Hi I have taken this for the past 25 years never had a problem with it keep my hart flutters away and blood pressure down But it has been a shock to me to find out that this medication can cause DIL does anyone know if after taking a medication this long if it can be reversed ? I would ask my doctor if it would make me flair hope you feel better:
 
1 - 7 of 7 Posts
Top